Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 26, 2018, 11:03 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Feb 27, 2018, 8:20 PM CST. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2018, 11:03 AM CST (17:03 UTC)
- In effect from
- Feb 27, 2018, 8:20 PM CST
- Expired
- Mar 5, 2018, 1:12 AM CST
- In force
- 5 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 22.05 ft at Mar 1, 2018, 9:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
480 WGUS44 KMOB 261703 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1103 AM CST Mon Feb 26 2018 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .River levels are forecast to rise due to recent heavy rainfall. A flood warning is now in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-271703- /O.NEW.KMOB.FL.W.0012.180228T0234Z-000000T0000Z/ /LEKM6.1.ER.180228T0234Z.180302T1800Z.000000T0000Z.NO/ 1103 AM CST Mon Feb 26 2018 The National Weather Service in Mobile has issued a * Flood Warning for The Chickasawhay At Leakesville * From Tuesday evening until further notice * At 10 AM Monday the stage was...13.3 feet. * Minor flooding is forecast * Flood stage is 20.0 feet. * Forecast to rise above flood stage by Tuesday evening and continue to rise near 23.0 feet by early Friday afternoon. Additional rises are possible thereafter. * At 22.0 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
10 follow-up statements
360 WGUS84 KMOB 270139 FLSMOB Flood Statement National Weather Service Mobile, AL 739 PM CST Mon Feb 26 2018 ...The flood warning continues for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-280139- /O.CON.KMOB.FL.W.0012.180228T0234Z-000000T0000Z/ /LEKM6.1.ER.180228T0234Z.180302T1800Z.000000T0000Z.NO/ 739 PM CST Mon Feb 26 2018 The Flood Warning continues for the Chickasawhay At Leakesville * From tomorrow evening until further notice. * At 7 PM Monday the stage was 15.6 feet. * Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by tomorrow evening and continue to rise near 23 feet by Friday early afternoon. Additional rises are possible thereafter. * At 20 feet...Flooding of lowlands will occur. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
006 WGUS84 KMOB 271625 FLSMOB Flood Statement National Weather Service Mobile, AL 1025 AM CST Tue Feb 27 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-281624- /O.EXT.KMOB.FL.W.0012.180228T0112Z-000000T0000Z/ /LEKM6.1.ER.180228T0112Z.180302T1800Z.000000T0000Z.NO/ 1025 AM CST Tue Feb 27 2018 ...Flood Warning extended until further notice...The Flood Warning continues for the Chickasawhay At Leakesville * From this evening until further notice. * At 10 AM Tuesday the stage was 19 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by this evening and continue to rise near 23 feet by Friday early afternoon. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
094 WGUS84 KMOB 280055 FLSMOB Flood Statement National Weather Service Mobile, AL 655 PM CST Tue Feb 27 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-010054- /O.EXT.KMOB.FL.W.0012.180228T0220Z-000000T0000Z/ /LEKM6.1.ER.180228T0220Z.180302T1800Z.000000T0000Z.NO/ 655 PM CST Tue Feb 27 2018 ...Flood Warning extended until further notice...The Flood Warning continues for the Chickasawhay At Leakesville * From this evening until further notice. * At 6 PM Tuesday the stage was 19.8 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by this evening and continue to rise near 23 feet by Friday early afternoon. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$ ALC003-010054- /O.ROU.KMOB.HY.S.0000.000000T0000Z-000000T0000Z/ /FSHA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 655 PM CST Tue Feb 27 2018 * until further notice. * At 10AM Tuesday the stage was 2.1 feet. * Flood stage is 11.0 feet. && LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784 $$
316 WGUS84 KMOB 011502 FLSMOB Flood Statement National Weather Service Mobile, AL 902 AM CST Thu Mar 1 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-021502- /O.EXT.KMOB.FL.W.0012.000000T0000Z-180306T0430Z/ /LEKM6.1.ER.180228T0250Z.180303T0000Z.180305T2230Z.NO/ 902 AM CST Thu Mar 1 2018 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Chickasawhay At Leakesville * until Monday evening. * At 8 AM Thursday the stage was 21.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * The river will continue rising to near 23 feet by tomorrow evening. The river will fall below flood stage Monday afternoon. * At 22.0 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
618 WGUS84 KMOB 020136 FLSMOB Flood Statement National Weather Service Mobile, AL 736 PM CST Thu Mar 1 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. ...The flood warning continues for the following rivers in Alabama... Tombigbee River Near Coffeeville Dam affecting Choctaw...Clarke and Washington Counties. Tombigbee River Near Leroy affecting Choctaw...Clarke and Washington Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC023-025-129-030136- /O.CON.KMOB.FL.W.0010.000000T0000Z-000000T0000Z/ /CLDA1.1.ER.180227T1700Z.180302T0000Z.000000T0000Z.NO/ 736 PM CST Thu Mar 1 2018 The Flood Warning continues for the Tombigbee River Near Coffeeville Dam * until further notice. * At 6PM Thursday the stage was 32.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 29.0 feet. * The river will continue to fall to a stage of 31.3 feet by Saturday morning. * At 30.0 feet...Pastureland along the river will remain flooded until flood waters subside. && LAT...LON 3231 8803 3232 8791 3178 8809 3160 8806 3160 8810 3178 8822 $$ ALC023-025-129-030136- /O.CON.KMOB.FL.W.0011.000000T0000Z-000000T0000Z/ /LRYA1.1.ER.180228T0812Z.180302T0600Z.000000T0000Z.NO/ 736 PM CST Thu Mar 1 2018 The Flood Warning continues for the Tombigbee River Near Leroy * until further notice. * At 7PM Thursday the stage was 25.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 24.0 feet. * The river will continue rising to near 25.8 feet by after midnight tomorrow then begin falling. * At 25.0 feet...Flooding of low lying farm and pasturelands will continue until the river falls below 24 feet. && LAT...LON 3160 8810 3160 8806 3149 8786 3114 8792 3114 8802 3149 8793 $$ MSC039-041-153-030136- /O.EXT.KMOB.FL.W.0012.000000T0000Z-180306T0112Z/ /LEKM6.1.ER.180228T0250Z.180303T1200Z.180305T1912Z.NO/ 736 PM CST Thu Mar 1 2018 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Chickasawhay At Leakesville * until Monday evening. * At 7PM Thursday the stage was 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * The river will continue rising to near 23.0 feet by Saturday morning. The river will fall below flood stage Monday early afternoon. * At 22.0 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
848 WGUS84 KMOB 021704 FLSMOB Flood Statement National Weather Service Mobile, AL 1104 AM CST Fri Mar 2 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-031703- /O.EXT.KMOB.FL.W.0012.000000T0000Z-180304T2300Z/ /LEKM6.1.ER.180228T0250Z.180302T1800Z.180304T1700Z.NO/ 1104 AM CST Fri Mar 2 2018 ...Flood Warning extended until Sunday afternoon for the Chickasawhay At Leakesville * until Sunday afternoon. * At 10 AM Friday the stage was 21.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * The river is cresting near 22 feet and will begin to fall this evening. The river will fall below flood stage late Sunday morning. * At 20 feet...Flooding of lowlands will occur. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
457 WGUS84 KMOB 030252 FLSMOB Flood Statement National Weather Service Mobile, AL 852 PM CST Fri Mar 2 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-040252- /O.EXT.KMOB.FL.W.0012.000000T0000Z-180304T2248Z/ /LEKM6.1.ER.180228T0250Z.180302T0930Z.180304T1648Z.NO/ 852 PM CST Fri Mar 2 2018 ...Flood Warning extended until Sunday afternoon...The Flood Warning continues for the Chickasawhay At Leakesville * until Sunday afternoon. * At 8 PM Friday the stage was 21.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * The river will continue to fall to below flood stage by late Sunday morning. * At 22.0 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
628 WGUS84 KMOB 031724 FLSMOB Flood Statement National Weather Service Mobile, AL 1124 AM CST Sat Mar 3 2018 ...The flood warning continues for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-041723- /O.EXT.KMOB.FL.W.0012.000000T0000Z-180305T0000Z/ /LEKM6.1.ER.180228T0250Z.180302T0930Z.180304T1800Z.NO/ 1124 AM CST Sat Mar 3 2018 ...Flood Warning extended until Sunday evening for the Chickasawhay At Leakesville * until Sunday evening. * At 11 AM Saturday the stage was 21.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * The river will continue to fall to below flood stage by tomorrow early afternoon. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
110 WGUS84 KMOB 040250 FLSMOB Flood Statement National Weather Service Mobile, AL 850 PM CST Sat Mar 3 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-050249- /O.EXT.KMOB.FL.W.0012.000000T0000Z-180305T0712Z/ /LEKM6.1.ER.180228T0250Z.180302T0930Z.180305T0112Z.NO/ 850 PM CST Sat Mar 3 2018 ...Flood Warning extended until late Sunday night...The Flood Warning continues for the Chickasawhay At Leakesville * until late Sunday night. * At 8PM Saturday the stage was 21.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * The river will continue to fall to below flood stage by tomorrow evening. * At 22.0 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
118 WGUS84 KMOB 041346 FLSMOB Flood Statement National Weather Service Mobile, AL 746 AM CST Sun Mar 4 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-050712- /O.CON.KMOB.FL.W.0012.000000T0000Z-180305T0712Z/ /LEKM6.1.ER.180228T0250Z.180302T0930Z.180305T0112Z.NO/ 746 AM CST Sun Mar 4 2018 The Flood Warning continues for the Chickasawhay At Leakesville * until late tonight. * At 7AM Sunday the stage was 21 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * The river will continue to fall to below flood stage by this evening. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 26, 7:55 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 26, 7:55 AM CST, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 755 AM CST Mon Feb 26 2018 .DISCUSSION...See updated information for land areas below. && .UPDATE...Another update to clean out the rapidly decreasing shra over the area. /16 && .PREV DISCUSSION... /issued 618 AM CST Mon Feb 26 2018/ DISCUSSION...See updated information for land areas below. UPDATE...With the back edge of the rain appearing quicker than originally anticipated, have backed off on the rain this morning along with ending it sooner than original package. /16 PREV DISCUSSION... /issued 522 AM CST Mon Feb 26 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...System over the area will move off this morning into this afternoon, taking general MVFR CIGs/VISBYs and rain with. Even post system, guidance is advertising significant mid level clouds the rest of the forecast. /16 PREV DISCUSSION... /issued 413 AM CST Mon Feb 26 2018/ NEAR TERM /Now Through Monday Night/...A shortwave over the Tenn River Valley moves off today, taking a semi-organized surface circulation over the forecast area with. Any rain associated with the system moves off today with the system. With the rain today and cloudy skies limiting any insolation, am expecting another day with high temps generally around to a bit above seasonal. A post-system front sags south over the northern Gulf before stalling tonight as a surface high passes north of the area. This will bring a quick shift into low level winds from northerly to easterly. Model soundings show bands of mid/upper level moisture remaining over the area tonight, keeping skies mostly cloudy. This will help to limit any radiational cooling, and with little cooler air advecting over the area, overnight lows above seasonal expected, though cooler than previous nights. /16 SHORT TERM /Tuesday Through Wednesday Night/...The dry conditions will continue through Tuesday afternoon as a strong 1030mb surface high pressure dominates the southeast states and north Gulf of Mexico. Isolated to scattered light rain showers return Tuesday night and Wednesday as the high pressure moves east over the western Atlantic and a warm front lift northward across the forecast area. Lower rain chances are expected Wednesday night as the warm front moves well north of the area. Above normal temperatures will continue with highs ranging from 8 to 13 degrees above normal. /22 LONG TERM /Thursday Through Sunday/...An upper level high pressure area will remain over the southern Gulf of Mexico, while an upper shortwave exiting the Great Plains moves eastward across the eastern conus Thursday and Thursday night. A surface low over Illinois will also move eastward, with an associated strong cold front sweeping through the forecast area Thursday afternoon. Scattered to numerous rain showers and possibly a few storms are forecast on Thursday, followed by dry conditions through the remainder of the long term. /22 MARINE...As a system over the area moves off, a post-system front moves south and stalls over the northern Gulf. surface high pressure quickly moves east through tonight, passing north of the area. The result is a return of light to moderate onshore flow by then end of the day Tuesday. A front moving over the area Thursday into Thursday night brings a moderate offshore flow for the beginning of the weekend. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 26, 6:00 AM CST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 600 AM CST Mon Feb 26 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 600 AM CST Mon Feb 26 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Rain over the area will exit today, with no hazardous weather expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are expected Wednesday through Thursday ahead of a frontal passage. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>636-650-655-670-675-271200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 600 AM CST Mon Feb 26 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front will move over the area Thursday into Thursday night, bringing moderate to strong northerly, then easterly winds, creating hazardous conditions for small craft Thursday night through the weekend.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 11:53 PM CST | Special Weather Statement | MOB | Greene, Perry, Wayne | 52 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.